Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 11, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Mar 2, 2008, 1:06 PM EST for Collier County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2008, 1:06 PM EST (18:06 UTC)
- Expired
- Mar 2, 2008, 4:21 PM EST
- In force
- 3 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 021806 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 106 PM EST SUN MAR 2 2008 ...RED FLAG WARNING FOR SOUTHWEST FLORIDA FOR RELATIVE HUMIDITIES BELOW 35 PERCENT AND 20 FOOT WINDS OF 15 MPH OR GREATER... FLZ066-069-070-022200- /O.NEW.KMFL.FW.W.0011.080302T1806Z-080302T2200Z/ HENDRY-COASTAL COLLIER-INLAND COLLIER- 106 PM EST SUN MAR 2 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. A DRY AIRMASS AND WARMER TEMPERATURS HAVE CAUSED RELATIVE HUMIDITIES TO DROP TO JUST BELOW 35 PERCENT ACROSS PARTS OF SOUTHWEST FLORIDA. THIS IN COMBINATION WITH 20 FOOT WINDS OF 15 TO 20 MPH HAS LED TO THE ISSUANCE OF A RED FLAG WARNING FOR COLLIER AND HENDRY COUNTIES. RELATIVE HUMIDITY VALUES WILL REMAIN IN THE 30 TO 35 PERCENT RANGE, ALONG WITH SUSTAINED WINDS OF 15 MPH WITH HIGHER GUSTS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 022121 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 421 PM EST SUN MAR 2 2008 ...RED FLAG WARNING CANCELLED FOR HENDRY AND COLLIER COUNTIES... FLZ066-069-070-022230- /O.CAN.KMFL.FW.W.0011.000000T0000Z-080302T2200Z/ HENDRY-COASTAL COLLIER-INLAND COLLIER- 421 PM EST SUN MAR 2 2008 ...RED FLAG WARNING IS CANCELLED... RELEATIVE HUMIDITIES HAVE CLIMBED ABOVE 35 PERCENT OVER HENDRY AND COLLIER COUNTIES, THEREFORE THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Mar 2, 9:35 AM EST, 3 hours 31 minutes earlier.
Area forecast discussion, Mar 2, 9:35 AM EST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 935 AM EST SUN MAR 2 2008 .UPDATE...ONLY CHANGES IN THIS UPDATE WILL BE IN THE MARINE AREA. WL HEADLINE A CAUTION STATEMENT FOR BOATERS ON THE ATLC WATERS...BISCAYNE BAY AND LAKE OKEECHOBEE AS SFC WINDS SHOULD INCREASE TO 15 TO 20 KNOTS RANGE LATE THIS MORNING/EARLY THIS AFTERNOON. REST OF THE FORECAST PACKAGE STILL ON TRACK./RGH .AVIATION...MAIN IMPACT WILL BE GUSTY NORTHEAST WINDS OF 20-25 KT WHICH WILL AFFECT ALL TERMINALS DURING THE DAYTIME HOURS TODAY. STRONGER LOW LEVEL WINDS TODAY SHOULD PREVENT A SEA BREEZE FROM SETTING UP AT KAPF THIS AFTERNOON AS OPPOSED TO YESTERDAY WHEN IT WAS WELL ESTABLISHED BY 19Z. OTHERWISE, ONLY SCT CLOUDS AND MAYBE A STRAY LIGHT SHOWER EXPECTED AS HIGH PRESSURE OVER FLORIDA KEEPS DEEPER MOISTURE OVER FLORIDA STRAITS SOUTH OF AREA UNTIL MONDAY WHEN RETURN FLOW BEGINS TO ADVECT AREA OF CLOUDS/SHOWERS BACK OVER SOUTH FLORIDA. /MOLLEDA ................................................................ .PREVIOUS DISCUSSION... CURRENT WATER VAPOR ANIMATION SUGGESTS THAT A WEAK/ELONGATED MID- LEVEL SHEAR AXIS CONTINUES TO DRIFT SOUTHWARD ACROSS THE NORTHEASTERN GULF THIS MORNING...WHICH IS LIKELY ASSISTING IN A GRADUAL NORTHWARD RETURN OF RICH TROPICAL MOISTURE CURRENTLY LOCATED JUST SOUTHEAST OF THE LOCAL AREA. ISOLATED SHOWERS HAVE RECENTLY DEVELOPED ACROSS THE ATLANTIC WATERS TO THE EAST OF MIAMI-DADE COUNTY...AND EXPECT THIS TREND TO CONTINUE THROUGH THE DAY GIVEN COMBINATION OF STRENGTHENING EASTERLY FLOW REGIME... APPROACHING VORT MAX...AND SLOW NORTHWARD RETURN OF MOIST AIR. THUS...WILL PLACE HIGHEST POPS ACROSS THE SOUTHERN ATLANTIC MARINE ZONES AND ADJACENT PORTIONS OF THE MAINLAND THROUGH MONDAY MORNING...AS INFLUENCE OF MID-LEVEL RIDGE MOVING ACROSS THE EASTERN U.S. WILL BE SUFFICIENT TO KEEP THE NORTHERN HALF OF THE FORECAST AREA DRY. SHORT TERM MODEL SOLUTIONS REMAIN IN GOOD AGREEMENT THIS MORNING ON A SLOW AMPLIFICATION OF THE LONG WAVE PATTERN ACROSS THE CONUS THROUGH THE REMAINDER OF THE SHORT TERM PERIOD...WITH A POWERFUL CUT OFF UPPER LOW EXPECTED TO DEVELOP OVER THE SOUTHERN PLAINS ON MONDAY. THIS FEATURE WILL ULTIMATELY RESULT IN LOW-LEVEL FLOW ACROSS SOUTH FLORIDA VEERING TO SOUTHEAST DURING THE DAY ON MONDAY...WITH THE NORTHWARD ADVECTION OF RICH TROPICAL MOISTURE ALLOWING SHOWERS TO SPREAD NORTHWARD ACROSS MOST OF THE SOUTHERN PENINSULA. WILL MAINTAIN LOW CHANCE POPS FOR SHOWERS ON MONDAY FOR ALL AREAS...AND KEEP LOW CHANCE POPS ON MONDAY NIGHT/TUESDAY MORNING CONFINED TO THE ATLANTIC WATERS AND EAST COAST...WHERE LOW-LEVEL CONVERGENCE WILL BE MAXIMIZED IN SOUTHEAST FLOW REGIME. ALTHOUGH MODEL POINT FORECAST SOUNDINGS SUGGEST THAT AN ISOLATED THUNDERSTORM CANNOT BE COMPLETELY RULED OUT ON MONDAY/MONDAY NIGHT...IT APPEARS THAT HIGHER CHANCES FOR THUNDER WILL COME ON TUESDAY...AS WARM ADVECTION AND LARGE SCALE ASCENT INCREASE AHEAD OF UPPER LOW MOVING ACROSS THE SOUTHEASTERN STATES. SIGNIFICANT UNCERTAINTY BEGINS TO ARISE IN THE EXTENDED PORTION OF THE FORECAST...WITH THE ENSEMBLE MEAN SOLUTIONS FROM SEVERAL OF THE GLOBAL MODELS NOW SUGGESTING THAT THE PREVIOUSLY ADVERTISED COLD FRONT WILL STALL FROM THE CENTRAL GULF ACROSS THE CENTRAL PORTION OF THE FLORIDA PENINSULA...RATHER THAN PUSHING THROUGH SOUTH FLORIDA. HOWEVER...THE LATEST ECMWF AND OPERATIONAL GFS SOLUTIONS STILL INSIST ON A COLD FRONTAL PASSAGE...ALTHOUGH RECENT GUIDANCE SUGGESTS BOTH A WEAKER FRONT AND LATER TIMING SOMETIME FROM LATE TUESDAY INTO WEDNESDAY MORNING. WITH MODELS SEEMING TO BE IN AGREEMENT ON A SECONDARY UPPER TROUGH DIGGING ACROSS THE NORTHERN/CENTRAL PLAINS ON WEDNESDAY...AND UPPER FLOW BECOMING NEARLY PARALLEL TO PORTION OF THE FRONT ACROSS FLORIDA...IT IS CONCEIVABLE THAT THIS FRONT MAY IN FACT STALL NORTH OF THE AREA... AND FOR THIS REASON HAVE DECIDED TO SIGNIFICANTLY UNDERCUT MEXMOS LIKELY POP VALUES FOR WEDNESDAY. IN ANY EVENT...A STRONG WARM AND MOIST ADVECTION REGIME WILL LIKELY BE IN PLACE ACROSS SOUTH FLORIDA FROM THE END OF THE WEEK INTO NEXT WEEKEND...AHEAD OF YET ANOTHER DEEP LONG WAVE TROUGH EXPECTED TO DEVELOP OVER THE EASTERN HALF OF NORTH AMERICA. WILL MAINTAIN POPS SIGNIFICANTLY HIGHER THAN CLIMATOLOGY FOR THIS REASON...WITH POTENTIAL FOR A MUCH STRONGER COLD FRONT TO BRING AN END TO PRECIPITATION CHANCES AT THE END OF THIS FORECAST PERIOD. && .AVIATION... BAND OF CIRRUS MOVING THROUGH THE AREA SHOULD THIN OUT SOME DURING THE DAY TODAY. OTHERWISE, SCT CU AROUND 4000 FT CAN BE EXPECTED. LOW LEVEL WIND SURGE WILL MOVE ONTO THE EAST COAST THIS AFTERNOON WHICH WILL ALLOW WINDS TO GUST AROUND 20 KTS. A FEW FAST-MOVING SHOWERS ARE POSSIBLE AT THE EASTERN TERMINALS BUT CHANCES TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. JUST BRIEF PERIOD OF LIGHT RAIN WITH ANY SHOWER BUT NOT MUCH IN THE WAY OF CEILING/VSBY RESTRICTION ANTICIPATED. EASTERLY FLOW INCREASE WILL ALSO LIKELY NEGATE ANY SEA BREEZE POTENTIAL AT KAPF TODAY. && .MARINE... A STRONG PRESSURE GRADIENT TO THE NORTH OF THE REGION WILL MAINTAIN NORTHEAST FLOW AT LEVELS NEAR SMALL CRAFT ADVISORY CRITERIA FOR THE ATLANTIC WATERS...BISCAYNE BAY...AND LAKE OKEECHOBEE FOR THE NEXT 36-48 HOURS...WITH SEAS ACROSS THE ATLANTIC AND OUTER GULF MARINE ZONES REMAINING IN THE 4-6 FOOT RANGE. HOWEVER...EXPECT WINDS TO GRADUALLY WEAKEN AND VEER TO EAST-SOUTHEAST-SOUTH BY TUESDAY...AS PRESSURE GRADIENT RELAXES WITH APPROACH OF COLD FRONT. REGARDLESS OF WHETHER THIS FRONT ACTUALLY PUSHES THROUGH THE COASTAL WATERS...WINDS WILL DECREASE SUBSTANTIALLY BY MID- WEEK...WITH SEAS FALLING TO 1-3 FEET. WINDS AND SEAS WILL INCREASE ONCE AGAIN BY THE END OF THE WEEK...AS ANOTHER STRONG COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST. WILL MAINTAIN INHERITED 1-2 FOOT WESTERLY ORIENTED SWELL FOR THE GULF WATERS FOLLOWING FRONTAL PASSAGE LATER THIS WEEK. FINALLY...A HIGH RISK OF RIP CURRENTS WILL REMAIN IN PLACE ALONG THE ATLANTIC COAST THROUGH THE FIRST HALF OF THIS WEEK. && .FIRE WEATHER... MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES MAY APPROACH THE 35-40 PERCENT RANGE ACROSS THE NORTHWEST INTERIOR COUNTIES BOTH TODAY AND AT THE END OF THIS FORECAST PERIOD. OTHERWISE...LOW-LEVEL MOISTURE WILL REMAIN SUFFICIENT TO PREVENT FIRE WEATHER CONCERNS THROUGHOUT THE REMAINDER OF THIS FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 69 80 72 / - - 20 30 FORT LAUDERDALE 78 71 80 74 / 10 20 30 30 MIAMI 79 71 81 73 / 20 20 30 30 NAPLES 81 61 83 67 / - - 20 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...70/DD SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Mar 2, 5:34 AM EST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 534 AM EST SUN MAR 2 2008 FLZ063-066>075-168-172>174-022230- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 534 AM EST SUN MAR 2 2008 ...HIGH RISK FOR RIP CURRENTS THROUGH MONDAY ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EASTERLY WINDS WILL INCREASE TO 15 TO 20 MPH AT THE ATLANTIC COAST BEACHES THIS AFTERNOON, CREATING A HIGH RISK FOR RIP CURRENTS. SWIMMING IS NOT ENCOURAGED DUE TO THE DANGER POSED BY RIP CURRENTS, AND THE ADVICE OF LOCAL LIFEGUARDS SHOULD BE FOLLOWED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY RIP CURRENT OUTLOOK: EAST TO SOUTHEAST WINDS OF 15 TO 20 MPH WILL CONTINUE THE HIGH RISK FOR RIP CURRENTS AT THE ATLANTIC COAST BEACHES ON MONDAY. THUNDERSTORM OUTLOOK: A FEW THUNDERSTORMS WILL BE POSSIBLE FROM TIME TO TIME OVER THE COURSE OF THE UPCOMING WEEK, AS A FRONTAL BOUNDARY SLOWLY APPROACHES AND THEN POTENTIALLY STALLS OVER THE REGION. SOME STORMS MAY BE STRONG AT TIMES, ESPECIALLY ON TUESDAY AND THEN AGAIN TOWARDS THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 5:06 AM EST | Marine Weather Statement | MFL | 15 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.